Vol. 44, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On the Fitting length of a soluble linear group

Trevor Ongley Hawkes

Vol. 44 (1973), No. 2, 537–540
Abstract

Let G be a finite soluble completely reducible linear group of degree n over a perfect field. It is shown that the Fitting length l(G) of G satisfies the inequality

l(G ) ≦ 3 + 2log3(n∕2),

and that this bound is best possible for infinitely many values of n.

Mathematical Subject Classification 2000
Primary: 20D10
Milestones
Published: 1 February 1973
Authors
Trevor Ongley Hawkes